Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 218, NWS Jacksonville, FL

September 1, 2001Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 1, 2001, 3:49 PM EDT for Duval County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 1, 2001, 3:49 PM EDT (19:49 UTC)
Expired
Sep 1, 2001, 4:45 PM EDT
In force
56 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Duval County, FL

What was reported inside it

TimeReportWhereRemark
Sep 1, 4:05 PM EDTThunderstorm WindMandarin, FLLarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1840 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:25 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Sep 1, 2:25 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT SAT SEP 01 2001

LOCAL RADARS ARE QUITE ACTIVE SHOWING STORMS SPREADING INLAND FROM
THE GULF COAST SEA BREEZE AND MOVING INTO OUR WESTERN ZONES. OTHER
SHOWERS ARE DEVELOPING ACROSS OUR INLAND GA ZONES IN RESPONSE TO AN
AREA OF VORTICITY AND WEAK SURFACE TROUGH. MODEL PWS ARE ABOVE 2
INCHES THROUGH MONDAY FOR MOST OF THE AREA. CONSIDERABLE CLOUDINESS
AND AN EARLY START TO CONVECTION SHOULD PREVENT STRONG STORMS.THE
STEERING FLOW WILL BECOME MORE WESTERLY AS THE AFTERNOON
PROGRESSES...GUIDING STORMS TO THE COAST. A WEAK ECSB WILL REMAIN
NEAR THE COAST AND ASSIST MORE FLARE-UPS WHEN CURRENT ACTIVITY
COLLIDES. SCATTERED POPS THIS EVENING WITH THE EAST COAST HAVING
HIGHEST POPS.

MESOETA INDICATES MORE VORTICITY MOVING ACROSS SE GEORGIA AFTER
MIDNIGHT THROUGH SUNDAY WHEN ALL MODELS BRING A BACKDOOR FRONT TO
JUST NORTH OF THE CWA. WILL GO WITH LIKELY POPS EXCEPT 50% FOR
SOUTHERNMOST ZONES...THEN SCATTERED FOR SUNDAY NIGHT. A SFC LOW IS
EXPECTED TO MOVE FROM TX TO TN BY MONDAY. THE BACKDOOR FRONT THEN
LIFTS NE AND WASHES OUT. MOISTURE AND INSTABILITY WILL BE ENOUGH TO
KEEP GOOD CHANCE POPS FOR MON AND 20-30% MON NIGHT.

EXTENDED...A COLD FRONT IS EXPECTED TO MAKE IT INTO THE CWA NEXT
WEEKEND. HOWEVER NO CHANGES ARE NECESSARY FOR THIS PKG.

MARINE...NO HIGHLIGHTS. SW TO W FLOW THROUGH THE PERIOD BECOMING
ONSHORE MONDAY AFTERNOON.

PRELIM
AMG 72/89/72/89 4645
SSI 74/88/74/87 4645
JAX 72/91/73/90 4646
GNV 71/90/72/90 3535 28

.JAX...
.GA...NONE.
.FL...NONE.

TRABERT/ZIBURA

In the hours before

Special weather statement, Sep 1, 11:23 AM EDT, 4 hours 26 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011900-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT SAT SEP 1 2001

...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED LATE THIS AFTERNOON
AND EVENING...

A WEAKENING COLD FRONT ACROSS THE SOUTHEASTERN UNITED STATES WILL
DRIFT SOUTHWARD TOWARD GEORGIA TODAY...AND INCREASE THE WESTERLY FLOW
ACROSS THE REGION.  HIGH LEVELS OF MOISTURE IN THE ATMOSPHERE WILL
ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP OVER INLAND AREAS...MOST
NUMEROUS SOUTH OF INTERSTATE 10.  THE STORMS WILL THEN SPREAD TO THE
COASTAL AREAS BY EVENING.

STORM MOTION WILL GENERALLY BE TO THE EAST AT 10 TO 20 MPH. THE MAIN
THREAT FROM THE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.  THE STORMS WILL ALSO CONTAIN STRONG GUSTY WINDS AND
TORRENTIAL DOWNPOURS.

ALTHOUGH A FEW THUNDERSTORMS MAY BE STRONG...SEVERE WEATHER IS NOT
EXPECTED TODAY AND SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZIBURA
Special weather statement, Sep 1, 12:00 PM EDT, 3 hours 49 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011900-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT SAT SEP 1 2001

...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED LATE THIS AFTERNOON
AND EVENING...

A WEAKENING COLD FRONT ACROSS THE SOUTHEASTERN UNITED STATES WILL
DRIFT SOUTHWARD TOWARD GEORGIA TODAY...AND INCREASE THE WESTERLY FLOW
ACROSS THE REGION.  HIGH LEVELS OF MOISTURE IN THE ATMOSPHERE WILL
ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP OVER INLAND AREAS...MOST
NUMEROUS SOUTH OF INTERSTATE 10.  THE STORMS WILL THEN SPREAD TO THE
COASTAL AREAS BY EVENING.

STORM MOTION WILL GENERALLY BE TO THE EAST AT 10 TO 20 MPH. THE MAIN
THREAT FROM THE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.  THE STORMS WILL ALSO CONTAIN STRONG GUSTY WINDS AND
TORRENTIAL DOWNPOURS.

ALTHOUGH A FEW THUNDERSTORMS MAY BE STRONG...SEVERE WEATHER IS NOT
EXPECTED TODAY AND SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:16 PM EDTSevere Thunderstorm WarningJAXMarion59 min
Sep 1, 4:55 PM EDTTornado WarningJAXCamden50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.